Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 29, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jul 27, 2021, 12:16 AM CDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2021, 12:16 AM CDT (05:16 UTC)
- Expired
- Jul 27, 2021, 1:45 AM CDT
- In force
- 89 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 49.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 26, 8:13 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 26, 8:13 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 813 PM CDT Mon Jul 26 2021 Updated aviation portion for 06Z TAF issuance .SYNOPSIS... Issued at 244 PM CDT Mon Jul 26 2021 Very warm and humid with a few rounds of thunderstorms through mid-week, then turning cooler and drier for the rest of the work week and into next weekend. A strong band of westerlies across the northern CONUS and southern Canada will gradually but substantially amplify during the period. A longwave ridge position will be in the west, with a trough in the east. By the weekend, a full-latitude ridge will extend along the U.S. and Canadian Rockies, with a deep trough over eastern Canada and the northeast quarter of the CONUS. The pattern favors very warm temperatures and humid conditions for a couple more days, with a significant trend toward cooler and drier conditions thereafter. The precipitation forecast will be subject to the typical uncertainty related to convective precipitation during the summer. But the best guess is for AOA amounts. && .SHORT TERM...Tonight and Tuesday Issued at 244 PM CDT Mon Jul 26 2021 The latest RAP analysis and satellite/radar imagery show low pressure over western South Dakota and an associated warm front stretching east into southern Minnesota. Further north, a secondary warm front is draped from North Dakota to the U.P.-Wisconsin border early this afternoon. Most thunderstorm activity has occurred across South Dakota and southwest Minnesota so far today. However, dewpoints have been climbing across northern Wisconsin and northern Minnesota where mixed layer instability ranges from 600 j/kg over northeast WI to over 1000 j/kg north of Brainard. Some inhibition remains, however, upwards of 50 j/kg that has limited cu formation over parts of northern WI. Starting to see pockets of agitated cu from Wood/Portage to Forest where isolated showers and storms have formed. Because dewpoints are remaining elevated (not mixing out at some sites), not out of the question that a few storms could develop mid to late afternoon north and west of the Fox Valley. Convergence isn't particularly impressive near the U.P. border, but instability and shear will likely be sufficient to develop strong storms if they initiate. Otherwise, eyes will be watching trends over northern Minnesota late this afternoon for convective initiation. Tonight...Clusters of severe thunderstorms remain expected to develop over northern Minnesota early this evening. The latest model guidance indicates a slower arrival time (10pm-12am) as they move along the warm front (instability gradient) into north- central WI. Relatively high uncertainty in the details could cause the arrival time to shift a couple hours either direction. Most unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts will likely be able to sustain a damaging wind and large hail threat as storms enter north- central WI. However, instability should rapidly diminish overnight which should result in a transition to mainly a damaging wind and heavy rain threat as storms move southeast. It's not clear if storms will have enough instability to work with to propagate into central WI and the Fox Valley overnight. Fortunately, forward propagation should be sufficient to negate a high end heavy rainfall threat, but rainfall rates should be sufficient for at least a low end threat. Lows ranging from the lower to upper 60s. Tuesday...Many of the forecast details depend upon how thunderstorms evolve tonight, where the front and any outflow boundaries stall out. But generally, guidance points toward the front stalling from central to northeast WI. The airmass will remain quite unstable ahead of the front (1000-2000 j/kg of cape), but convergence (and forcing in general) doesn't look as robust as tonight. Models are generally dry for tomorrow afternoon, but given the uncertainty and forecast instability, didn't stray far from the previous forecast. Highs ranging from near 80 over northern WI to the upper 80s by Wautoma and Wisconsin Rapids. .LONG TERM...Tuesday Night Through Monday Issued at 244 PM CDT Mon Jul 26 2021 The overall forecast scenario has held consistent for the past couple days, and did so again today. Low-end PoPs are warranted for Tuesday evening due to the presence of a weak boundary in the area. A lack of large scale forcing suggests any activity will be isolated. But it could still be strong given the warm/humid conditions and deep layer shear. The most significant round of convection is likely to occur Wednesday afternoon into Wednesday night when mid-level shortwave crosses the area along with a seasonably strong cold front. SPC outlooked the southwest half of the forecast area with a slight risk for severe weather on the early morning day 3 outlook. An upgrade may be necessary depending once smaller scale details of the situation become more apparent. PWATs rising to AOA 2 inches also support a risk of torrential rainfall and possibly flooding. The very humid air mass across the area will raise the risk of heat-related issues, especially across central into east-central Wisconsin Wednesday afternoon/evening. Much quieter weather is anticipated for the remainder of the period. Scattered showers and storms will be possible Saturday as another cold front drops in from the north. && .AVIATION...for 06Z TAF Issuance Issued at 813 PM CDT Mon Jul 26 2021 VFR flying conditions will persist through much of this evening as high pressure slowly drifts to the east. A thunderstorm complex developing over northwest Wisconsin is expected shift into northern Wisconsin later this evening and into the overnight hours. Gusty winds and torrential rainfall are possible with these storms. The strongest storms will likely impact the RHI TAF site mid to late evening, then impact the AUW/CWA TAF sites around or shortly after midnight. Cigs may drop down into the IFR category with any of these storms. Farther south, the storms may weaken before reaching the GRB/ATW/OSH/MTW TAF sites late tonight; however, a wind shift will likely occur along with brief gusty winds. A brief period of LLWS may also develop ahead of the convection tonight. Improving conditions can be expected at each TAF site Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kurimski
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CDT Mon Jul 26 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A round of thunderstorms is likely tonight. Some of the storms north and west of the Fox Valley could be severe and produce damaging winds and large hail. There is a marginal to slight risk of severe thunderstorms. Torrential rainfall and flooding are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday afternoon into Tuesday evening. A more substantial round of storms is likely Wednesday afternoon into Wednesday night. Any of the thunderstorms could be severe and produce damaging winds and large hail. Torrential rainfall is also possible, and may lead to flooding. Humid conditions are also likely through Wednesday. The heat index could exceed 90 across central and east-central Wisconsin Wednesday afternoon. The combination of heat and humidity will result in an elevated risk of heat related illness, especially for individuals in poor health. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-271945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible at times. Some of the storms could become strong to severe produce gusty winds, heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will continue to be possible at times through Wednesday night. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. MPC/Skowronski
In the hours before
Local storm report, Jul 26, 10:22 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL W LAND O LAKES 46.16N 89.23W
07/26/2021 M0.75 INCH VILAS WI TRAINED SPOTTER
A LITTLE WEST OF LAND O LAKES.
&&
KLJSpecial weather statement, Jul 26, 10:37 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1037 PM CDT Mon Jul 26 2021
WIZ010-018-019-030-270430-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
1037 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...NORTHERN MARATHON...
SOUTHERN ONEIDA AND WESTERN LANGLADE COUNTIES UNTIL 1130 PM CDT...
At 1037 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Reservoir to Spirit to near Jump
River. Movement was southeast at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Willow Reservoir around 1045 PM CDT.
Tomahawk around 1050 PM CDT.
Rhinelander, Woodboro and New Wood Wildlife Area around 1055 PM
CDT.
Harrison around 1100 PM CDT.
Birch Trails Girl Scout Camp around 1105 PM CDT.
Merrill, Parrish and Council Grounds State Park around 1110 PM
CDT.
Dutch Corners around 1115 PM CDT.
Veterans Memorial County Park around 1125 PM CDT.
Other locations impacted by these storms include Ackley Wildlife
Area, Bradley, Dudley, Kelly Lynn Bog Natural Area, Post Lake,
Kempster, Lower Tomahawk River Natural Area, Little Chicago, Harshaw
and Ormsby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4504 9020 4512 9020 4512 9004 4575 9004
4585 8998 4542 8892 4538 8893 4538 8888
4508 8929 4491 9008 4503 9030
TIME...MOT...LOC 0337Z 303DEG 45KT 4568 8985 4548 9013 4535 9073
KurimskiLocal storm report, Jul 26, 10:40 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST ARBOR VITAE 45.91N 89.65W
07/26/2021 M47 MPH VILAS WI ASOS
AIRPORT GUST TO 41 KNOTS.
&&
KLJLocal storm report, Jul 26, 11:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1132 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST W ANTIGO 45.15N 89.15W
07/26/2021 M70 MPH LANGLADE WI TRAINED SPOTTER
TRAINED SPOTTER MEASURED THIS WIND GUST JUST WEST OF
ANTIGO.
&&
KLJSpecial weather statement, Jul 26, 11:39 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1139 PM CDT Mon Jul 26 2021
WIZ013-270515-
Northern Marinette County WI-
1139 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARINETTE COUNTY UNTIL
1215 AM CDT...
At 1139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Iron Mountain to near Homestead to 6 miles
southwest of Goodman. Movement was southeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pembine, Goodman, Niagara, Dunbar, Amberg, Beecher, Miscauno Island
and Kremlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4577 8799 4576 8796 4575 8787 4573 8786
4568 8778 4567 8782 4565 8783 4561 8778
4556 8779 4556 8783 4554 8781 4549 8780
4543 8786 4556 8843 4572 8843 4571 8806
4578 8806 4579 8800
TIME...MOT...LOC 0439Z 301DEG 37KT 4583 8808 4570 8818 4555 8841
BerschLocal storm report, Jul 26, 11:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1150 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/26/2021 M58 MPH MARATHON WI ASOS
MEASURED AT WAUSAU DOWNTOWN AIRPORT.
&&
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:26 PM CDT | Special Weather Statement | GRB | Door | 49 min |
| Jul 26, 8:33 PM CDT | Special Marine Warning | GRB | 36 min | |
| Jul 26, 9:43 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Jul 26, 10:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 50 min |
| Jul 26, 10:37 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 53 min |
| Jul 26, 10:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| Jul 26, 11:06 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 54 min |
| Jul 26, 11:11 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida | 49 min |
| Jul 26, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Shawano | 57 min |
| Jul 26, 11:39 PM CDT | Special Weather Statement | GRB | Marinette | 36 min |
| Jul 26, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Outagamie, Portage, Waupaca | 62 min |
| Jul 27, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Marinette, Oconto, Shawano | 66 min |
| Jul 27, 12:37 AM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 27, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 54 min |
| Jul 27, 12:52 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 38 min |
| Jul 27, 12:55 AM CDT | Special Weather Statement | GRB | Manitowoc | 35 min |
| Jul 27, 1:18 AM CDT | Special Weather Statement | GRB | Oneida | 42 min |
| Jul 27, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 32 min |
| Jul 27, 1:42 AM CDT | Special Weather Statement | GRB | Manitowoc | 48 min |
| Jul 27, 1:53 AM CDT | Special Weather Statement | GRB | Lincoln | 52 min |
| Jul 27, 2:30 AM CDT | Special Weather Statement | GRB | Langlade | 45 min |
| Jul 27, 2:41 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 49 min |
| Jul 27, 3:20 AM CDT | Special Weather Statement | GRB | Brown, Marathon, Menominee, Outagamie, Portage, Shawano and 2 more | 40 min |
| Jul 27, 3:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 69 min |
| Jul 27, 6:16 AM CDT | Special Weather Statement | GRB | Portage, Wood | 44 min |
| Jul 27, 6:58 AM CDT | Special Weather Statement | GRB | Portage, Wood | 47 min |
| Jul 27, 7:27 AM CDT | Special Weather Statement | GRB | Waushara | 63 min |
| Jul 27, 8:33 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Portage, Waushara, Winnebago, Wood | 57 min |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.